[Drug-induced seizures]

Fortschr Neurol Psychiatr. 2013 Jan;81(1):28-34. doi: 10.1055/s-0032-1325332. Epub 2012 Nov 8.
[Article in German]

Abstract

Drug-induced seizures are in view of a constantly ageing population and increasingly frequent polypharmacotherapy an increasing problem in daily routine praxis. Identification of potentially seizure-inducing drugs may help generating risk profiles for individual patients. Drug-induced seizures have often been seen as a complication of psychopharmacological therapy, but its occurrence has also been described in response to a great diversity of compounds such as antibiotics, sympathomimetics and anaesthetics. The present article outlines a synopsis of the most prevalent seizure-inducing drugs as well as strategies how to deal with a patient suffering from a drug-induced seizure.

Publication types

  • English Abstract
  • Review

MeSH terms

  • Analgesics, Opioid / adverse effects
  • Anesthetics / adverse effects
  • Anti-Bacterial Agents / adverse effects
  • Anticonvulsants / adverse effects
  • Antidepressive Agents / adverse effects
  • Antipsychotic Agents / adverse effects
  • Baclofen / adverse effects
  • Central Nervous System Stimulants / adverse effects
  • Contrast Media / adverse effects
  • Drug-Related Side Effects and Adverse Reactions*
  • Humans
  • Muscle Relaxants, Central / adverse effects
  • Phosphodiesterase Inhibitors / adverse effects
  • Seizures / chemically induced*
  • Seizures / epidemiology

Substances

  • Analgesics, Opioid
  • Anesthetics
  • Anti-Bacterial Agents
  • Anticonvulsants
  • Antidepressive Agents
  • Antipsychotic Agents
  • Central Nervous System Stimulants
  • Contrast Media
  • Muscle Relaxants, Central
  • Phosphodiesterase Inhibitors
  • Baclofen